Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


what should i do?
Jun 2, 2010

I'm on lamivudine 100 mg for the treatment of hepatitis B in more than two years before the start of treatment p.c.r was 23000 only. Since the first month of treatment, so far, and p.c.r zero negative. Never did until now treat HIV and viral load for HIV two years ago and even today is undetectable and T cells on the number 500, and the percentage of 25% and in my country do not distribute remedy the lack of But when the immune T-cells to 350. Can I stop taking lamivudine? Or switch to another medication? Or continue until the fall of T-cells and start to treat HIV? . Conducted a comprehensive analysis of the liver and kidneys and blood and all are excellent. my hbe antigen negative.

Response from Dr. Henry

Good questions for which there may be no easy answers. Ideally would prefer to treat the hepatitis B and HIV at the same time. Your HIV is now likely resistant to lamivudine somewhat complicating what to use when HIV treatment is started (no urgency with high CD4 count and undetectable levels -lab results that do not meet HIV treatment threshold for many countries as you note). I have no easy answer for you without more information about whether now OK to stop the lamivudine after two years of seemingly successful treatment for the hepatitis B though a standard length of therapy is about 1 year. KH



Previous
Weight gain, gas and sleeplessness
Next
Lipodystrophy causing nerve compression and shingles?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement